Alert archive / Oklahoma / River Flood Advisories in 2015
River Flood Advisory 13, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood advisory at May 28, 2015, 9:04 PM CDT for Pushmataha County, Oklahoma. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 28, 2015, 9:04 PM CDT (02:04 UTC)
- Expired
- May 29, 2015, 8:43 AM CDT
- In force
- 12 hr
- Issued by
- NWS Tulsa, OK
County Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 134 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kiamichi River near Antlers (ANTO2).
- Action stage
- 24 ft
- Minor stage
- 25 ft
- Moderate stage
- 29 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07336200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
611 WGUS84 KTSA 290204 FLSTSA FLOOD ADVISORY NATIONAL WEATHER SERVICE TULSA OK 904 PM CDT THU MAY 28 2015 ...The National Weather Service in Tulsa has issued a Flood Advisory for the following rivers in Oklahoma... Kiamichi River near Antlers affecting Pushmataha County OKC127-291004- /O.NEW.KTSA.FL.Y.0013.150529T0204Z-150530T1403Z/ /ANTO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 904 PM CDT THU MAY 28 2015 The National Weather Service in Tulsa has issued a * Flood Advisory for The Kiamichi River near Antlers. * At 8:30 PM Thursday, the stage was 23.8 feet. * Action stage is 24.0 feet. * Flood stage is 25.0 feet. * Forecast...The river will rise to near 24.2 feet by Friday before dawn, which is below flood stage. * Impact...At 24.0 feet, faster flows along the river are expected but no flooding occurs. Interests near the river should continue to monitor later forecasts. $$
2 follow-up statements
211 WGUS84 KTSA 290818 FLSTSA FLOOD ADVISORY NATIONAL WEATHER SERVICE TULSA OK 318 AM CDT FRI MAY 29 2015 ...The Flood Advisory continues for the following rivers in Oklahoma... Kiamichi River near Antlers affecting Pushmataha County OKC127-291618- /O.CON.KTSA.FL.Y.0013.000000T0000Z-150529T1800Z/ /ANTO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 318 AM CDT FRI MAY 29 2015 The Flood Advisory continues for The Kiamichi River near Antlers * until this afternoon, or until the advisory is cancelled. * At 2:30 AM Friday, the stage was 24.4 feet. * Action stage is 24.0 feet. * Flood stage is 25.0 feet. * Forecast...The river is below flood stage and will continue to fall but will remain above action stage. * Impact...At 24.0 feet, faster flows along the river are expected but no flooding occurs. Interests near the river should continue to monitor later forecasts. $$
545 WGUS84 KTSA 291343 FLSTSA FLOOD ADVISORY NATIONAL WEATHER SERVICE TULSA OK 843 AM CDT FRI MAY 29 2015 ...The Flood Advisory is cancelled for the following rivers in Oklahoma... Kiamichi River near Antlers affecting Pushmataha County OKC127-291413- /O.CAN.KTSA.FL.Y.0013.000000T0000Z-150529T1800Z/ /ANTO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 843 AM CDT FRI MAY 29 2015 The Flood Advisory is cancelled for The Kiamichi River near Antlers and has been replaced by a Flood Warning. * At 8:30 AM Friday, the stage was 24.6 feet. * Action stage is 24.0 feet. * Flood stage is 25.0 feet. * Forecast...The river is forecast to rise above flood stage by late this morning. Therefore the Flood Advisory is cancelled for this location and has been replaced by a Flood Warning. Please refer to the Flood Warning and any follow up statements for further information. * Forecast...The Kiamichi River near Antlers is expected to rise above flood stage late this morning and continue to rise to near 27.0 feet by Saturday before dawn. The river is expected to fall below flood stage Saturday morning. * Impact...At 27.0 feet, minor flooding occurs along the west bank of the Kiamichi River near Moyers. Campers should move to higher ground. && LAT...LON 3441 9569 3424 9569 3419 9558 3417 9543 3442 9550 $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at May 28, 6:00 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, May 28, 6:00 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
600 PM CDT THU MAY 28 2015
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
FOR THE 0Z TAFS... VFR CONDITIONS ARE EXPECTED TO PREVAIL AT ALL
SITES THROUGHOUT THE 24 HOUR FORECAST PERIOD... WITH MID AND HIGH
OVERCAST. SCATTERED THUNDERSTORMS MAY PERIODICALLY AFFECT ANY SITE
BEGINNING AFTER ABOUT 9Z... THROUGH THE REMAINDER OF THE FORECAST
PERIOD.
NOTE: ONGOING PROBLEM WITH VIZ SENSOR AT KRVS CONTINUES TO
PRODUCE FALSE LOW VIS READINGS. WE EXPECT P6SM CONDITIONS TO
PREVAIL. HOWEVER... IF REPORTED WX BECOMES ANYTHING OTHER THAN
HZ... VIZ MAY THEN POSSIBLY BE LOWER.
&&
.PREV DISCUSSION... /ISSUED 301 PM CDT THU MAY 28 2015/
DISCUSSION...
ONE AREA OF RAIN/THUNDER LINGERS ACROSS NW AR THIS AFTERNOON...WITH
ADDITIONAL SHOWERS AND THUNDERSTORMS UPSTREAM. THIS CONVECTION
LOOKS TO IMPACT EASTERN OK FROM THE WEST LATER TONIGHT. THIS
ACTIVITY WILL MOVE ACROSS THE REST OF THE AREA DURING THE DAY
TOMORROW..SO HAVE ESSENTIALLY FLIP FLOPPED POPS FROM MORNING TO
AFTERNOON. FOCUS WILL THEN TURN TO STORMS THAT DEVELOP ALONG THE
APPROACHING COLD FRONT FRIDAY NIGHT INTO SATURDAY. ONCE THIS
BOUNDARY PASSES THROUGH THE REGION...RAIN CHANCES WILL BEGIN TO
FINALLY DIMINISH AS THE LONG AWAITED AIRMASS CHANGE BEGINS TO TAKE
HOLD. THROUGH THIS PERIOD HOWEVER...LOCALLY HIGH RAINFALL AMOUNTS
WILL REMAIN POSSIBLE...AND THE FLASH FLOOD WATCH WILL REMAIN AS IS
INTO SUNDAY MORNING FOR EASTERN OKLAHOMA. BEYOND SUNDAY...THE EARLY
PART OF THE NEXT WEEK WILL BE KEPT DRY FOR NOW. UPPER SYSTEM THAT
HAD CLEARED THE AREA OVER THE WEEKEND BECOMES TRAPPED UNDER MODEST
RIDGING THAT TAKES PLACE OVER THE CENTRAL CONUS. IT LOOKS AT THIS
TIME THAT THE EASTERN SECTIONS OF THE FORECAST AREA WILL REMAIN ON
THE BACK SIDE OF THE WEAKNESS...SO HAVE KEPT LOW POPS CONFINED TO
FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. HAVE OPTED TO KEEP
MAX TEMPERATURES FOR THE EARLY PERIODS ON THE COOLER SIDE OF
GUIDANCE. ONCE THE FRONT PASSES...SOME COOLER OVERNIGHT LOWS ARE
EXPECTED AS THE DRIER AIR SETTLES OVER REGION FOR EARLY NEXT WEEK.
TEMPERATURES ARE EXPECTED TO MODERATE SOME DURING THE WEEK AS A
SOUTHERLY COMPONENT TO THE SURFACE WIND RETURNS...AND THE
AFOREMENTIONED CHANCES FOR RAIN ACROSS THE FAR EASTERN ZONES
REMAIN LOW.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...NONE.
&&
SHORT TERM...99
LONG TERM....99
AVIATION...06Hazardous weather outlook, May 28, 5:13 PM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 513 PM CDT THU MAY 28 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 513 PM CDT THU MAY 28 2015 ...FLOOD POTENTIAL CONTINUES INTO THE WEEKEND... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...AFTER MIDNIGHT. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...AFTER MIDNIGHT. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...AFTER MIDNIGHT. DISCUSSION... ANOTHER THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP TO OUR WEST TONIGHT...MOVING INTO EASTERN OKLAHOMA AND POSSIBLY NORTHWEST ARKANSAS AFTER MIDNIGHT. THIS ACTIVITY COULD PRODUCE SOME SEVERE WEATHER AS IT MOVES INTO EASTERN OKLAHOMA...BUT ADDITIONAL HEAVY RAINFALL AND FLASH FLOODING REMAINS THE PRIMARY CONCERN. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. TUESDAY AND WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS MAY BE ONGOING EARLY FRIDAY...WITH ADDITIONAL DEVELOPMENT POSSIBLE INTO THE AFTERNOON. HIGH THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST INTO SATURDAY AS A COLD FRONT MOVES THROUGH THE AREA. THE CONTINUED RISK OF MODERATE TO HEAVY RAINFALL FROM STORMS HAS PROMPTED A FLOOD WATCH THROUGH SATURDAY NIGHT. OVERALL..FLOODING WILL BE THE PRIMARY THREAT FROM THUNDERSTORMS WITH HAIL AND WIND SECONDARY THREATS. THUNDERSTORM CHANCES WILL LESSEN HEADING INTO NEXT WEEK...BUT AT LEAST ISOLATED STORMS WILL REMAIN POSSIBLE IN FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, May 28, 3:20 PM CDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
320 PM CDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG N HIGHFILL 36.26N 94.36W
05/28/2015 BENTON AR BROADCAST MEDIA
LARGE TREES UPROOTED NORTH OF HIGHFILL. EMERGENCY MANAGER
ALSO REPORTS OTHER DAMAGE IN THE COUNTY.
&&
KAHLocal storm report, May 28, 3:25 PM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
325 PM CDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM FLASH FLOOD 2 E MIAMI 36.87N 94.84W
05/28/2015 OTTAWA OK EMERGENCY MNGR
HIGHWAY 69A NEAR BUFFALO RUN CASINO IS CLOSED TO TRAFFIC
DUE TO HIGH WATER.
&&
KAHLocal storm report, May 28, 3:39 PM CDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
339 PM CDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM FLASH FLOOD STILWELL 35.81N 94.63W
05/28/2015 ADAIR OK PUBLIC
E0820 ROAD FLOODED. PHOTO RECEIVED VIA SOCIAL MEDIA.
0325 PM FLASH FLOOD BERNICE 36.62N 94.92W
05/28/2015 DELAWARE OK PUBLIC
FLOODED ROADS. PHOTO RECEIVED VIA SOCIAL MEDIA.
&&
KAHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 12:16 AM CDT | Areal Flood Advisory | TSA | Choctaw, Haskell, Latimer, Pittsburg, Pushmataha | 3 hr |
| May 29, 3:55 AM CDT | Areal Flood Advisory | TSA | Choctaw, Pushmataha | 95 min |
| May 29, 8:20 AM CDT | River Flood Advisory | TSA | Cherokee | 4 days |
| May 29, 8:41 AM CDT | River Flood Warning | TSA | Pushmataha | 54 hr |
| May 29, 11:31 AM CDT | Flash Flood Warning | TSA | Creek, Okfuskee, Okmulgee, Osage, Tulsa, Washington | 6 hr |
| May 29, 12:08 PM CDT | Flash Flood Warning | TSA | McIntosh, Muskogee, Nowata, Okmulgee, Rogers, Tulsa and 1 more | 6 hr |
| May 29, 1:25 PM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Muskogee and 3 more | 3 hr |
| May 29, 1:27 PM CDT | Special Weather Statement | TSA | Haskell | 33 min |
| May 29, 1:32 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Sequoyah | 43 min |
| May 29, 1:39 PM CDT | Flash Flood Warning | TSA | Mayes | 6 hr |
| May 29, 1:40 PM CDT | Tornado Warning | TSA | Haskell, Muskogee, Sequoyah | 35 min |
| May 29, 1:44 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 46 min |
| May 29, 1:47 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Wagoner | 43 min |
| May 29, 2:13 PM CDT | Tornado Warning | TSA | Cherokee, Sequoyah | 47 min |
| May 29, 2:18 PM CDT | Flash Flood Warning | TSA | Cherokee, Haskell, Muskogee, Sequoyah, Wagoner | 4 hr |
| May 29, 2:18 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 42 min |
| May 29, 2:25 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Wagoner | 13 min |
| May 29, 2:31 PM CDT | Tornado Warning | TSA | Delaware, Mayes | 29 min |
| May 29, 2:51 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 39 min |
| May 29, 2:53 PM CDT | Flash Flood Warning | TSA | Craig, Delaware, Ottawa | 4 hr |
| May 29, 2:54 PM CDT | Tornado Warning | TSA | Delaware, Ottawa | 36 min |
| May 29, 3:05 PM CDT | Tornado Warning | TSA | Adair, Cherokee | 25 min |
| May 29, 3:20 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 55 min |
| May 29, 3:28 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 37 min |
| May 29, 3:55 PM CDT | Special Weather Statement | TSA | Adair | 35 min |
| May 29, 4:48 PM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 42 min |
| May 29, 5:22 PM CDT | Areal Flood Advisory | TSA | Choctaw, Pushmataha | 53 min |
| May 29, 5:46 PM CDT | Areal Flood Warning | TSA | Nowata, Okfuskee, Okmulgee, Rogers, Tulsa, Wagoner | 4 hr |
| May 29, 6:32 PM CDT | Flash Flood Warning | TSA | Choctaw, Latimer, LeFlore, Pittsburg, Pushmataha | 6 hr |
Nearby
River Flood Advisories in Oklahoma, 2015Every river flood advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.